MAUDE Adverse Event Report: BIOKIT S.A. BIO-FLASH; SYSTEM MULTIPURPOSE FOR IN VITRO COAGULATION STUDIES

BIOKIT S.A. BIO-FLASH; SYSTEM MULTIPURPOSE FOR IN VITRO COAGULATION STUDIES
Catalog Number 3710-0344
Medical Device Problem Codes False Negative Result (1225); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Kidney injury (4882)
Date of Event 11/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The quanta flash® gbm is a chemiluminescent immunoassay (cia) for the semi-quantitative detection of igg anti-glomerular basement membrane (gbm) autoantibodies in human serum on the bio-flash® instrument.Quanta flash® gbm is an aid in the diagnosis of goodpasture's syndrome in conjunction with clinical findings and other laboratory tests.Complaint (b)(4) reported that a patient with acute kidney injury presented with a negative quanta flash gbm reagent (lot number 244154) result on (b)(6) 2024.On (b)(6) 2024 the sample was retested using the phadia mpo and pr-3 assays, which tested low positive for mpo and negative for pr-3.A biopsy was ordered (date unknown) based upon the phadia low positive mpo test result.The biopsy was positive for igg anti-glomerular basement membrane (gbm) disease.Plex treatment (plasma exchange) was administered following the biopsy results.However, the customer reported that the delay in diagnosis led to irreversible destruction of organ and permanent need for dialysis.
 
Event or Problem Description
The quanta flash® gbm is a chemiluminescent immunoassay (cia) for the semi-quantitative detection of igg anti-glomerular basement membrane (gbm) autoantibodies in human serum on the bio-flash® instrument.Quanta flash gbm is an aid in the diagnosis of goodpasture's syndrome in conjunction with clinical findings and other laboratory tests.Complaint (b)(4) reported that a patient with acute kidney injury presented with a negative quanta flash gbm reagent (lot number 244154) result on (b)(6) 2024.On (b)(6) 2024 the sample was retested using the phadia mpo and pr-3 assays, which tested low positive for mpo and negative for pr-3.A biopsy was ordered (date unknown) based upon the phadia low positive mpo test result.The biopsy was positive for igg anti-glomerular basement membrane (gbm) disease.Plex treatment (plasma exchange) was administered following the biopsy results.However, the customer reported that the delay in diagnosis led to irreversible destruction of organ and permanent need for dialysis.
 
Additional Manufacturer Narrative
Based upon the information received and the investigation performed, the cause of the reported event is likely related to instrument performance.The instrument log review conclusion was that a combination of errors observed is suggestive that instrument performance at the time of the initial test results could have impacted sample results.An inova field service engineer (fse) was dispatched to the customer site.The fse performed multiple alignments, maintenance processes, and part replacements; instrument performance was verified and the customer was notified that the analyzer was ready for use.Due to multiple interventions performed, a specific part cannot be identified as the sole contributor of this event.A failure of one or more of the instrument components is the most likely cause of this event.No further issues have been noted following the servicing of the instrument.

Brand Name
BIO-FLASH
Common Device Name
SYSTEM MULTIPURPOSE FOR IN VITRO COAGULATION STUDIES
Manufacturer (Section D)
BIOKIT S.A.
av. can montcau 7
lliçà d'amunt - barcelona, CA 08186
SP  08186
Manufacturer (Section G)
BIOKIT S.A.
av. can montcau 7
lliçà d'amunt - barcelona, CA 08186
SP   08186
Manufacturer Contact
angels roma
av. can montcau 7
lliçà d'amunt - barcelona, CA 08186
8585869000
MDR Report Key21031210
Report Number2026994-2024-00001
Device Sequence Number9155481
Product Code JPA
UDI-Device Identifier08426950639725
UDI-Public08426950639725
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Catalogue Number3710-0344
Device Lot Number244154
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2024
Supplement Date Received by Manufacturer11/29/2024
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Disability;
Patient SexUnknown